Sean McElligott, PharmD; Mark Perlroth, MD; Linda Raish, PharmD
To the Editors: Angiotensin-converting enzyme inhibitors are now among the ten most frequently prescribed drugs in the United States (1). Increased prescription of these inhibitors has exposed more persons to the possibly life-threatening side effect of angioedema (2). The risk for angioedema is estimated to be between 0.1% and 0.2% in patients receiving an angiotensin-converting enzyme inhibitor (3). Angioedema commonly involves the face and oropharyngeal tissues and can result in acute airway obstruction that necessitates emergency intervention. Such obstruction has been reported with the three most commonly prescribed of these inhibitors: captopril, enalapril, and lisinopril (2, 3). Other investigators have
Learn more about subscription options.
Register Now for a free account.
McElligott S, Perlroth M, Raish L. Angioedema after Substituting Lisinopril for Captopril. Ann Intern Med. 1992;116:426-427. doi: 10.7326/0003-4819-116-5-426_2
Download citation file:
Published: Ann Intern Med. 1992;116(5):426-427.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only